Are there mood stabilizers that are easy on cholesterol & heart?
I am weaning off the 5 mg. of Zyprexa due to weight gain and pdoc says I need to get blood drawn for my cholesterol level.
I am agoraphobic as well.
I have become majorly depressed tapering off this drug and wondering if there are any mood stabilizers out there that are easy on cholesterol and heart. Thank you for reading.
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Hi @kojakgirl Extreme depression is experienced by many people when they stop taking Zyprexa. I'm bringing in fellow members like @stillalive @kaitlynottum @thankful @jackiekos who may have experiences to share about managing heart health and cholesterol while weaning off of a antipsychotic drug or dealing with blood draws.
Kojakgirl, I might also suggest that you talk to your doctor about using a bridge stabilizer as you taper and which one is best for health health. How long were you taking Zyprexa? Are you tapering very slowly?
@kojakgirl– I have maintained taking 1mg of Clonazepam now for over 15 years. On this site as well as other sites much has been said about getting off drugs such as this. I'm now a 70 year young man who has felt that this drug was able to get my life back to living and doing many of the things that my panic attacks had put an end to.
I have conterplated tapering, but several posts over the years have made mention that often if you go off this drug you might not be able to get the same results if you try to go back on. I guess I am just not willing to take that risk right now. My short term memory seems to suffer more than my long term and that is one of the isssues often brought up about long term use of Benzo's. I guess for now I feel for me "if it ain't broke why fix it"!
I hope this helps you as you decern what might be your next move. Jim@thankful.
Thank you so much for your reply.
I am at a quarter of the 5 mg. Tablet and I have been on the Zyprexa since April 11th of this year.
Oh this med worked wonderful for me and I'm dreading it.
Thank you Jim.
I will ask about that Clonazepam and see what Dr. says.
Are you on an anti depressant as well or no?
I tell you, I am so fearful of the depression returning after the Zyprexa is no more.
Also, I agree with that, if it ain't broken, don't fix it.
If your Dr. is willing to let you be on that, I say, stay on it. 😊
I just read some on Clonazepam and I do think this would work for me.
I will definitely talk to my Dr. about this on my next appointment. Thank you again. 😊
I was on both Lamictal & Trileptal for 14 years until at least one stopped working. Neither caused me additional problems with weight, sugars or blood pressure since they are anti-seizure meds.
Now that I am changing out my Lamictal, I'm running into the same issue as you are. All of the atypical anti-psychotics seem to have those same side-effects.
I'm interested in reading others' responses.
@kojagirl- No, just the Clonazepam. For me it was less about depression , but more about panic attacks. Hang in there! Jim@thankful
Thank you Jim. Have a great rest of your weekend.
20 mg Celexa has worked well for years for me. I have no problems with high cholesterol or my heart. I don't gain weight on it. I'm 80 years old.